Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 30, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 24, 2005, 9:25 AM CDT for Newton County, Missouri. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2005, 9:25 AM CDT (14:25 UTC)
- Expired
- May 24, 2005, 1:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Newton County, MO
The radar
The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 10:20 AM CDT | FLASH FLOOD | Seneca, MO | LOW WATER CROSSING OVER LOST CREEK OVER HIGHWAY C CLOSED. HIGH WATER ALSO REPORTED ALONG HIGHWAY 43 NORTH OF SENECA AND AROUND NEOSHO. |
| May 24, 11:45 AM CDT | FLASH FLOOD | 1 W Neosho Arpt, MO | 2.62 OF RAIN IN THE LAST 2 HOURS. DEEP WATER FLOWING SWIFTLY ACROSS CLINTS ROAD BETWEEN 59 AND KODIAK. |
| May 24, 1:00 PM CDT | FLASH FLOOD | 4 Sw Neosho, MO | RTE AA AT BUFFALO CREEK CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 241426 FFWSGF MOC145-241830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 925 AM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NEWTON COUNTY IN MISSOURI. * UNTIL 130 PM CDT. * AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED IN EXCESS OF AN INCH OF RAIN WITHIN THE PAST HOUR ACROSS THE WESTERN THIRD OF THE COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...NEOSHO...DIAMOND...GRANBY...LEAWOOD...SAGINAW...SHOAL CREEK DRIVE...SILVER CREEK...CLIFF VILLAGE...DENNIS ACRES... NEWTONIA...RACINE AND REDINGS MILL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3705 9416 3676 9419 3677 9461 3705 9461 $$ SAW
5 follow-up statements
000 WGUS73 KSGF 241511 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1010 AM CDT TUE MAY 24 2005 MOC145-241830- NEWTON MO- 1010 AM CDT TUE MAY 24 2005 ...FLASH FLOOD WARNING CONTINUES FOR NEWTON COUNTY UNTIL 130 PM CDT... AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED IN EXCESS OF TWO INCHES SO FAR THIS MORNING ACROSS SOUTHWEST NEWTON COUNTY. FLOODING WILL LIKELY OCCUR ON LOST AND BUFFALO CREEKS. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...NEOSHO...DIAMOND...GRANBY...LEAWOOD...SAGINAW...SHOAL CREEK DRIVE...SILVER CREEK...CLIFF VILLAGE...DENNIS ACRES...NEWTONIA...RACINE...REDINGS MILL...RITCHEY...SHOAL CREEK ESTATES AND STARK CITY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN $$ SAW
000 WGUS73 KSGF 241521 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1021 AM CDT TUE MAY 24 2005 MOC145-241830- NEWTON MO- 1021 AM CDT TUE MAY 24 2005 ...FLASH FLOOD WARNING CONTINUES FOR NEWTON COUNTY UNTIL 130 PM CDT... AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. OBSERVED RAINFALL OF 1.58 INCHES WAS REPORTED JUST WEST OF NEOSHO SO FAR THIS MORNING. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...NEOSHO...DIAMOND...GRANBY...LEAWOOD...SAGINAW...SHOAL CREEK DRIVE...SILVER CREEK...CLIFF VILLAGE...DENNIS ACRES...NEWTONIA...RACINE...REDINGS MILL...RITCHEY...SHOAL CREEK ESTATES AND STARK CITY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN $$ SAW
000 WGUS73 KSGF 241616 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1115 AM CDT TUE MAY 24 2005 MOC145-241830- NEWTON MO- 1115 AM CDT TUE MAY 24 2005 ...FLASH FLOOD WARNING CONTINUES FOR NEWTON COUNTY UNTIL 130 PM CDT... AT 1106 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING AT HIGHWAY 43 NORTH OF SENECA. IN ADDITION...LOW-WATER CROSSINGS ARE FLOODING. ONE SUCH CROSSING IS FLOODED IN SENECA ON THE LITTLE LOST CREEK. STREET FLOODING HAS ALSO BEEN REPORTED IN NEOSHO. ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS EXPECTED WHICH WILL CONTINUE TO AGGRAVATE FLOODING OVER THE NEXT SEVERAL HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN $$ SAW
000 WGUS73 KSGF 241742 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1241 PM CDT TUE MAY 24 2005 MOC145-241830- NEWTON MO- 1241 PM CDT TUE MAY 24 2005 ...FLASH FLOOD WARNING CONTINUES FOR NEWTON COUNTY UNTIL 130 PM CDT... AT 1232 PM CDT...WEATHER SPOTTERS REPORTED THAT FLASH FLOODING WAS OCCURRING AT CLINTS ROAD BETWEEN HIGHWAY 59 AND KODIAK ROAD NEAR THE TOWN OF NEOSHO. IN ADDITION...2.62 INCHES OF RAIN WERE REPORTED ONE MILE WEST OF NEOSHO. THE HEAVY RAINFALL HAS ENDED FOR THE TIME BEING. HOWEVER...RUNOFF WILL CONTINUE TO FLOOD ROADWAYS ACROSS MUCH OF SOUTHWEST NEWTON COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN $$ SAW
000 WGUS73 KSGF 241830 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 129 PM CDT TUE MAY 24 2005 MOC145-241837- NEWTON MO- 129 PM CDT TUE MAY 24 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NEWTON COUNTY HAS BEEN ALLOWED TO EXPIRE... THE HEAVIEST RAINFALL HAS ENDED OVER NEWTON COUNTY. HOWEVER...RUNOFF FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO FLOOD LOW LYING ROADS AND LOW WATER CROSSINGS ACROSS NEWTON COUNTY. THEREFORE...THE FLASH FLOOD WARNING WILL BE REPLACED SHORTLY WITH A FLOOD WARNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. $$ SAW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:08 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 24, 6:08 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE. NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 AM CDT TUE MAY 24 2005 .DISCUSSION... MAIN CHALLENGE FOR THIS FORECAST WILL BE WITH THE CONVECTIVE PRECIPITATION CHANCES. NOT MUCH HAS CHANGED IN THE UPPER PATTERN RECENTLY WITH UPPER RIDGE ACROSS EASTERN CANADA AND LOW PRESSURE OVER THE NORTHEAST U.S. KEEPING THINGS PRETTY BLOCKED UP. THIS HAS KEPT THE CENTRAL U.S. IN NORTHWEST FLOW REGIME WITH WEAK DISTURBANCES SETTING OFF NIGHTLY MCS ACTIVITY. MOISTURE/INSTABILITY AXIS CONTINUES TO BE PUSHED WESTWARD. MCS ACTIVITY OVER EASTERN KANSAS AND SOUTHWEST MISSOURI LAST NIGHT HAS SHIFTED FURTHER WEST INTO WESTERN AND CENTRAL KANSAS TONIGHT. CURRENT 850/SFC MOISTURE AXIS STRETCHES FROM LOWER MISSISSIPPI VALLEY INTO CENTRAL KANSAS WITH MCS ACTIVITY PUSHING EAST SOUTHEAST INTO CENTRAL KANSAS AT THIS HOUR. MCS SHOULD CONTINUE ON THIS PATH WITH MAJORITY OF THE PRECIPITATION OCCURRING TO THE WEST OF THE CWA THIS MORNING. EASTERN EDGES OF THE PRECIPITATION MAY AFFECT WESTERN CWA AND HAVE INCREASED POPS SLIGHTLY THERE TODAY. SVR WATCH WAS ISSUED AS OF THIS TYPING INCLUDING THE SOUTHWEST CORNER OF THE CWA. WOULD NOT EXPECT MUCH EASTWARD PROGRESSION INTO THE CWA WITH DRIER AND MORE STABLE AIR PUSHING WESTWARD INTO THE CWA. MORNING HOURS WILL LIKELY HAVE PLENTY OF CLOUD COVER IN ASSOCIATION WITH MCS...ESPECIALLY IN WESTERN SECTIONS...HOWEVER WILL PROBABLY SEE DECENT SUN BY THE AFTERNOON. COOLER AIR MASS WORKING IN FROM THE EAST WILL KEEP TEMPERATURES IN THE 70S THERE WITH LOW TO MID 80S POSSIBLE ACROSS THE WEST AND SOUTH. GFS/NAM SHOWING DIFFERENCES WITH SOLUTIONS FOR TUESDAY NIGHT AND WEDNESDAY. GFS IS FURTHER NORTH WITH MCS DEVELOPMENT AND TAKES IT THROUGH THE CWA DURING THE DAY WEDNESDAY...WHILE NAM KEEPS THINGS WELL TO THE SOUTH AND WEST OF THE AREA TUESDAY NIGHT AND WEDNESDAY. HAVE GONE WITH A BLEND OF THE TWO MODELS FOR NOW AND WILL PLAY THE WAIT AND SEE WHAT HAPPENS WITH FEATURES TODAY AND LET THE UPCOMING FORECAST SHIFT DO SOME FINE TUNING. WITH THE BLEND...HAVE INCREASED POPS SLIGHTLY IN THE SOUTHWEST CWA AND KEPT THE NORTHEAST DRY. NAM BRINGS IN FRONTAL BOUNDARY ON THURSDAY WITH THE AID OF NORTHERN STREAM SHORTWAVE DROPPING SOUTHEAST. AS PREVIOUS FORECASTER MENTIONED...IT APPEARS EASTERN CANADIAN RIDGE WILL BE SLOW TO BREAK DOWN AND WILL KEEP THE AREA IN NORTHWEST FLOW REGIME INTO THE EXTENDED PERIOD. WILL KEEP INHERITED FORECAST DRY FOR NOW BUT WOULD NOT BE SURPRISED TO SEE THIS CHANGE AS THIS PERIOD GETS CLOSER AND HOPEFULLY MORE CLEAR. LINDENBERG && .AVIATION... INTRODUCED A PERIOD OF THUNDERSTORMS IN BOTH THE JOPLIN AND SPRINGFIELD TAFS FOR THIS MORNING. A COMPLEX OF THUNDERSTORMS OVER THE KANSAS FLINT HILLS CONTINUES TO PROGRESS EAST THIS MORNING AND WILL AFFECT EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITHIN THE NEXT FEW HOURS. SOME STRONG TO SEVERE WIND GUSTS ARE POSSIBLE WITH THESE STORMS AS SEVERAL KANSAS REPORTS HAVE SUGGESTED DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH. WINDS WILL GRADUALLY SHIFT TO THE SOUTHEAST PRIOR TO A COLD FRONT PASSING THROUGH THE REGION BY THURSDAY MORNING. SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THIS TIME AS WELL. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, May 24, 6:00 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT TUE MAY 24 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH HEAVY RAIN...WIND GUSTS UP TO 70 MPH...AND HAIL TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: AREAS SOUTHWEST OF A NEVADA TO MONETT LINE THIS MORNING. DISCUSSION: A THUNDERSTORM COMPLEX WAS PUSHING ACROSS CENTRAL KANSAS EARLY THIS MORNING AND INTO EASTERN KANSAS. THIS LINE OF THUNDERSTORMS WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS MORNING AFTER 7 AM. STRONG TO SEVERE STORMS WILL BE POSSIBLE WITHIN THE LINE OF STORMS WITH WIND GUSTS UP TO 70 MPH AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. THE UPPER LEVEL DISTURBANCE ASSOCIATED WITH THIS THUNDERSTORM COMPLEX WILL TRACK SOUTHEAST ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI TODAY AND MAY HELP TO DEVELOP SCATTERED THUNDERSTORMS LATER THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THURSDAY AS WEAK DISTURBANCES WILL PUSH ACROSS THE AREA FROM THE WEST AND NORTHWEST. THIS WILL CONTINUE THE CHANCES OF THUNDERSTORMS. A COLD FRONT WILL MOVE INTO THE AREA ON THURSDAY WITH ADDITIONAL CHANCES OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN EXTREME SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, May 24, 8:55 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 855 AM CDT TUE MAY 24 2005 MOZ093-241500- NEWTON- 855 AM CDT TUE MAY 24 2005 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 1000 AM CDT... AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SENECA...OR 12 MILES WEST OF NEOSHO...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR LEAWOOD BY 925 AM CDT. NEAR SAGINAW BY 930 AM CDT. 6 MILES NORTHWEST OF DIAMOND BY 945 AM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SAW
Special weather statement, May 24, 9:11 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 911 AM CDT TUE MAY 24 2005 KSZ097-101-MOZ088-094-241515- CHEROKEE-CRAWFORD-JASPER-LAWRENCE- 911 AM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 319 FOR THE FOLLOWING AREA... IN KANSAS THIS CANCELS 2 COUNTIES IN SOUTHEAST KANSAS CHEROKEE... CRAWFORD... IN MISSOURI THIS CANCELS 2 COUNTIES IN SOUTHWEST MISSOURI JASPER... LAWRENCE... THIS INCLUDES THE CITIES OF...BAXTER SPRINGS...COLUMBUS... PITTSBURG...AURORA...MOUNT VERNON...JOPLIN AND CARTHAGE. MOZ093-101>102-241515- BARRY-MCDONALD-NEWTON- 911 AM CDT TUE MAY 24 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 319 REMAINS VALID UNTIL 10 AM CDT FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN SOUTHWEST MISSOURI BARRY... MCDONALD... NEWTON... THIS INCLUDES THE CITIES OF...MONETT...CASSVILLE...ANDERSON... PINEVILLE AND NEOSHO. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:50 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 56 min |
| May 24, 10:58 AM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.